MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. SMITHS MEDICAL SILICONE BIVONA TUBES NEO/PED; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. SMITHS MEDICAL SILICONE BIVONA TUBES NEO/PED; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 60PFS50
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Event or Problem Description
The surface on a cannula of a smiths medical tracheostomy was reported to be uneven.No adverse effects reported.
 
Additional Manufacturer Narrative
H3: two samples of bivona tubes neo/ped flextend plus from p/n 60pfs50 l/n 3702475 were received; one in new condition inside its closed original packaging and one in used condition, without its original packaging and with its certificate of safe handling.Visual inspection was performed at 12" under normal conditions of illumination in order to detect any damage on the part.During the visual inspection, it was observed that there was flash at the partition line of the units.Flash was measured using an optical comparator.The result was 0.007", this result is over 0.005" which is the minimum acceptable.Based on the test, the units are out of specification.Relevant documents were reviewed and considered adequate and correct for testing and inspection activities.The reported "uneven cannula surface" was able to be duplicated.The most probable root cause for this issue is that flash from the molding process was not detected during the 100% visual inspection after the cryogenic process and during the assembly process.

Brand Name
SMITHS MEDICAL SILICONE BIVONA TUBES NEO/PED
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane n
minneapolis MN 55442
MDR Report Key9168554
Report Number3012307300-2019-05530
Device Sequence Number2592442
Product Code JOH
UDI-Device Identifier15021312005882
UDI-Public15021312005882
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/14/2023
Device Model Number60PFS50
Device Catalogue Number60PFS50
Device Lot Number3702475
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2019
Supplement Date Received by Manufacturer02/21/2020
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date04/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1